Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 178, NWS North Platte, NE

July 7, 2025Chase County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2025, 6:07 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2025, 6:07 PM MDT (00:07 UTC)
Expired
Jul 7, 2025, 6:45 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Chase County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 148 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:49 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 365 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

237 
WUUS53 KLBF 080007
SVRLBF
NEC029-135-080045-
/O.NEW.KLBF.SV.W.0178.250708T0007Z-250708T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
607 PM MDT Mon Jul 7 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Perkins County in southwestern Nebraska...
  Northwestern Chase County in southwestern Nebraska...

* Until 645 PM MDT.

* At 607 PM MDT, a severe thunderstorm was located 7 miles east of
  Venango, or 11 miles southwest of Grant, moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Imperial, Chase, Brandon, and Wanamaker State Wildfire Management
  Area.

This includes Highway 61 between mile markers 41 and 63.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4067 10204 4086 10195 4081 10153 4046 10162
TIME...MOT...LOC 0007Z 290DEG 18KT 4075 10190 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Richie
2 follow-up statements
375 
WWUS53 KLBF 080027
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
627 PM MDT Mon Jul 7 2025

NEC029-135-080045-
/O.CON.KLBF.SV.W.0178.000000T0000Z-250708T0045Z/
Perkins NE-Chase NE-
627 PM MDT Mon Jul 7 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES...

At 627 PM MDT, a severe thunderstorm was located 9 miles south of
Grant, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Imperial, Chase, and Wanamaker State Wildfire Management Area.

This includes Highway 61 between mile markers 41 and 63.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4062 10194 4085 10187 4081 10153 4046 10162
TIME...MOT...LOC 0027Z 290DEG 18KT 4072 10178 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Richie
728 
WWUS53 KLBF 080039
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
639 PM MDT Mon Jul 7 2025

NEC029-135-080049-
/O.EXP.KLBF.SV.W.0178.000000T0000Z-250708T0045Z/
Perkins NE-Chase NE-
639 PM MDT Mon Jul 7 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERKINS AND
NORTHWESTERN CHASE COUNTIES WILL EXPIRE AT 645 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southwestern Nebraska.

LAT...LON 4062 10194 4085 10187 4081 10153 4046 10162
TIME...MOT...LOC 0039Z 290DEG 18KT 4071 10173 

$$

Richie

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:37 PM MDT, 30 minutes earlier. Its key messages:

  • An Enhanced Risk (Level 3 of 5) for severe thunderstorms across all of western and north central Nebraska late this afternoon and evening. Winds gusts in excess of 75 mph, hail larger than 2 inches in diameter, heavy rainfall, and a few tornadoes are all possible.
  • Additional thunderstorms are possible Wednesday and Thursday, with the potential for some to be strong to severe. A Marginal Risk (Level 1 of 5) for severe storms across all of western and north central Nebraska for Wednesday, with the equivalent of a Slight Risk (Level 2 of 5) across most of the region on Thursday.
  • Temperatures warm up through mid week. A cold front tracking through the region brings temperatures back below normal late week into the early weekend.
Area forecast discussion, Jul 7, 5:37 PM MDT, 30 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
637 PM CDT Mon Jul 7 2025

.KEY MESSAGES...

- An Enhanced Risk (Level 3 of 5) for severe thunderstorms
  across all of western and north central Nebraska late this
  afternoon and evening. Winds gusts in excess of 75 mph, hail
  larger than 2 inches in diameter, heavy rainfall, and a few
  tornadoes are all possible.

- Additional thunderstorms are possible Wednesday and Thursday,
  with the potential for some to be strong to severe. A
  Marginal Risk (Level 1 of 5) for severe storms across all of
  western and north central Nebraska for Wednesday, with the
  equivalent of a Slight Risk (Level 2 of 5) across most of the
  region on Thursday.

- Temperatures warm up through mid week. A cold front tracking
  through the region brings temperatures back below normal late
  week into the early weekend.

&&

.SYNOPSIS...
Issued at 334 PM CDT Mon Jul 7 2025

A low pressure system is observed over south central South Dakota,
with a warm front bisecting Nebraska. A cold front is observed
across northern Nebraska. This places most of western and north
central Nebraska firmly within a warm sector this afternoon, with
steady moisture advection out of the southeast. In fact, we are
already observing dewpoints in the mid 60s, pushing into the low 70s
across portions of the region. Clear skies throughout the morning
have allowed for sufficient daytime heating, and instability has
been building across the region. A 500 mb trough is positioned just
north of the Nebraska-South Dakota border, providing upper level
support and enhanced deep layer shear. In short, the environment is
primed for severe convection this afternoon and evening.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 334 PM CDT Mon Jul 7 2025

The Enhanced Risk (Level 3 of 5) remains in place over portions of
southwest into north central Nebraska, with a SLight Risk (Level 2
of 5) covering the rest of the North Platte County Warning Area. As
of early this afternoon, we are already observing attempts at
convection along the frontal boundaries, and believe it is a matter
of hours before stronger cells develop. Forecast soundings continue
to indicate ample CAPE with hodographs pointing to strong shear
across the region. Tend to agree with convective modes suggested in
CAM guidance this morning, indicating a greater supercell threat
across north central Nebraska, with a more linear threat across
western Nebraska.

For the supercell threat across north central Nebraska, certainly
believe all severe hazards are in play. Sufficient deep layer shear
should allow for discrete convection, and CAPE profiles suggest the
potential for large hail to develop in the more intense updrafts. In
fact, these cells still show potential for hailstones up to 2 inches
in diameter or greater. As low level shear is enhanced along an
intensifying low level jet tonight, cannot rule out the potential
for tornadoes as well. These cells are expected to track southeast,
remaining in north central to central Nebraska. As for the more
linear threat out west, storms are expected to develop along the
cold front, and quickly undergo upscale growth into an MCS. The MCS
brings the greatest threat for severe wind gusts across the region,
with gusts potentially exceeding 75 mph. While there may be some
hail threat with the MCS, this should mostly be limited to hail up
to 1 inch in diameter. Given the expected low level shear vectors,
still think that there is a tornado threat along the line,
especially late afternoon and early evening. As the evening
progresses, believe the tornado threat begins to wane and the wind
threat increases.

Also worth mentioning, is that CAMs have been in pretty strong
agreement on these two sectors of storms eventually coming together
over central and north central Nebraska. With the slower moving
supercells followed by the line of storms, this could potentially
bring some very heavy rainfall into portions of central and north
central Nebraska. This may lead to some localized flooding,
particularly in low lying areas. Long story short, stay weather
aware this evening, as there could be a multitude of threats across
the region.

As for tomorrow, ridging begins to develop across North Dakota,
helping to usher in a dry forecast. There is a slight chance for
some showers and thunderstorms across the northern Sandhills Tuesday
evening , however, this remains less than a 20 percent chance. Highs
climb into the mid to upper 80s across the region, which is pretty
typical for this time of year. Lows drop into the 60s overnight,
with skies remaining mostly clear.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 334 PM CDT Mon Jul 7 2025

Upper level ridging continues Wednesday morning, with a ridge
breakdown starting in the afternoon and evening. A shortwave tracks
across the northern Plains, along with a surface system.
Temperatures get quite warm on Wednesday, with highs in the 90s and
dewpoints again into the 60s. This will begin to build instability
across the region, and may provide the fuel for a few strong
thunderstorms. Will be keeping an eye on forecast trends for
Wednesday, as the severe potential increases. In fact, we are in a
Day 3 Marginal Risk (Level 1 of 5) across all of western and north
central Nebraska. At this time, the exact threats are still
uncertain, though hail and winds seem to be more likely.

For Thursday, an upper level trough tracks across Montana, bringing
a cold front across the region Thursday evening. Again, we see warm
temperatures and high dewpoints throughout the day, building
instability across the region. With the better forcing along the
cold front, there is a better chance for severe weather Thursday
afternoon and evening. the Storm Prediction Center has expanded
their 15% outlook, which is the equivalent of a Slight Risk, across
more of the region Thursday afternoon and evening. Again, will be
worth keeping an eye on forecast trends to solidify exact threats,
location, and timing.

After the cold front passes through the region, we get some cooler
temperatures across the region Friday and Saturday, with highs in
the low to mid 80s. With the upper level pattern remaining on the
active side, cannot completely rule out some additional rainfall to
kick off the weekend. As the jet stream lifts north again, the
pattern favors a return to warmer temperatures Sunday into Monday.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 635 PM CDT Mon Jul 7 2025

There will be a threat for thunderstorms in the vicinity of the
KLBF terminal from 01z to 05z this evening. Storms may be
capable of producing wind gusts to 45 KTS along with 3 miles of
visibility with moderate to possibly heavy rain. Skies will
then gradually clear out overnight with a few to scattered
clouds ranging from 20000 to 25000 FT AGL Tuesday morning into
Tuesday afternoon. At the KVTN terminal, expect scattered to
broken clouds around 20000 FT AGL into Tuesday morning. Skies
will then clear thereafter. There is a small threat for
thunderstorms through 02z this evening and will handle this with
a vcts and a tempo group.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Richie
SHORT TERM...Richie
LONG TERM...Richie
AVIATION...Buttler
Hazardous weather outlook, Jul 7, 3:36 PM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
436 PM CDT Mon Jul 7 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-082145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
436 PM CDT Mon Jul 7 2025 /336 PM MDT Mon Jul 7 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered to widespread thunderstorms are expected into the evening
hours. Numerous storms are likely to become severe with all hazards
possible including significant damaging wind gusts of 75 mph or
greater, two inch hail, heavy rain, and a tornado or two. Severe
thunderstorm watches are in effect until 10 PM CDT for portions of
north central into northeastern Nebraska, as well as the southern
panhandle into far southwestern Nebraska.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Daily rain and thunderstorm chances continue Wednesday through
Saturday. The threat for strong to severe thunderstorms will need
monitored, particularly Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter groups should be prepared for activation this evening.

CLB

In the hours before

Local storm report, Jul 7, 5:36 PM MDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
636 PM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Hail             12 SW Oshkosh           41.29N 102.51W
07/07/2025  M1.50 Inch       Garden             NE   Trained Spotter

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:13 PM MDTSevere Thunderstorm WarningLBFHolt47 min
Jul 7, 6:15 PM MDTSevere Thunderstorm WarningLBFHolt45 min
Jul 7, 6:39 PM MDTSpecial Weather StatementLBFPerkins51 min
Jul 7, 6:44 PM MDTSpecial Weather StatementLBFHayes46 min
Jul 7, 6:58 PM MDTSpecial Weather StatementLBFHolt47 min
Jul 7, 7:06 PM MDTSpecial Weather StatementLBFHayes39 min
Jul 7, 7:31 PM MDTSpecial Weather StatementLBFFrontier44 min
Jul 7, 7:44 PM MDTSevere Thunderstorm WarningLBFHolt61 min
Jul 7, 7:50 PM MDTSpecial Weather StatementLBFHolt40 min
Jul 7, 8:25 PM MDTSevere Thunderstorm WarningLBFHolt, Wheeler50 min
Jul 7, 8:31 PM MDTSpecial Weather StatementLBFHooker44 min
Jul 7, 8:39 PM MDTSpecial Weather StatementLBFGarfield51 min
Jul 7, 8:49 PM MDTSpecial Weather StatementLBFRock41 min
Jul 7, 8:49 PM MDTSpecial Weather StatementLBFRock41 min
Jul 7, 9:42 PM MDTSpecial Weather StatementLBFGarfield48 min
Jul 7, 9:56 PM MDTAreal Flood AdvisoryLBFWheeler4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.